Blue vision a possible side effect in Viagra
If you're taking the little blue pill to help you put on your bedroom eyes, Pfizer, the makers of Viagra, say there's a chance it may cause you to see the entire world in a shade of blue.
While blue vision – also known as cyanopsia – may seem disturbing, it isn't common among men who take the drug.
"Viagra has been shown to be a safe and effective treatment for erectile dysfunction," says MacKay Jimeson, a spokesman with Pfizer. "As with all prescription medications, patients and doctors must be aware of any adverse events."
Dr. Michael F. Marmor, a professor of ophthalmology at Stanford University in Palo Alto, Calif., says blue vision becomes a more frequent side effect when someone takes high doses or abuses the drug, but it typically fades as the drug wears off.
Both Marmor and Jimeson say if you do experience blue vision, it isn't permanent or a cause for alarm, but you should talk to your doctor.
If you experience this side effect, you may also want to steer clear of certain activities. "You should probably avoid driving since the blue aura may be distracting," Marmor says.